Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Spectral rigidity of group actions: Applications to the case gr$ \langle t,s ; ts=st^2\rangle$


Author: Oleg N. Ageev
Journal: Proc. Amer. Math. Soc. 134 (2006), 1331-1338
MSC (2000): Primary 37A05, 37A15, 37A25, 37A30, 37A35, 28D05, 28D15; Secondary 47A05, 47A35, 47D03
DOI: https://doi.org/10.1090/S0002-9939-05-08380-2
Published electronically: October 6, 2005
MathSciNet review: 2199176
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We apply a technique to study the notion of spectral rigidity of group actions to a group gr$ \langle t,s ; ts=st^2\rangle$. As an application, we prove that there exist rank one weakly mixing transformations conjugate to its square, thereby giving a positive answer to a well-known question.


References [Enhancements On Off] (What's this?)

  • 1. O. Ageev, The homogeneous spectrum problem in ergodic theory, Invent. Math. 160 (2005), 417-446. MR 2138072
  • 2. I.P. Cornfel'd , S.V. Fomin, Ya. G. Sinai, Ergodic Theory (Springer-Verlag, 1980). MR 0832433 (87f:28019)
  • 3. E. Glasner, J.L. King, A zero-one law for dynamical properties, Topol. Dyn. and Appl. 215 (1998), 231-242. MR 1603201 (99d:28039)
  • 4. G. Goodson, A survey of recent results in the spectral theory of ergodic dynamical systems, J. Dynam. Control Systems 5 (1999), 173-226. MR 1693318 (2000f:28021)
  • 5. G. Goodson, Ergodic dynamical systems conjugate to their composition squares, Acta Math. Univ. Comenian. (N.S.) 71 (2002), 201-210. MR 1980380 (2004c:37008)
  • 6. G. Goodson, Spectral properties of ergodic dynamical systems conjugate to their composition squares, preprint.
  • 7. P.R. Halmos, Lectures on ergodic theory (N.Y.: Chelsea Publ. Comp., 1960). MR 0111817 (22:2677)
  • 8. A. del Junco, Transformations with discrete spectrum are stacking transformations, Canad. J. Math. 24 (1976), 836-839. MR 0414822 (54:2914)
  • 9. A. del Junco, Disjointness of measure-preserving transformations, self-joinings and category, Prog. Math. K (1981), 81-89. MR 0633762 (82m:28035)
  • 10. A.A. Kirillov, Elements of the theory of representations (Springer-Verlag, 1976). MR 0412321 (54:447)
  • 11. D. Ornstein, B. Weiss, Ergodic theory of amenable group actions. I. The Rohlin lemma, Bull. Amer. Math. Soc. (N.S.) 2 (1980), 161-164. MR 0551753 (80j:28031)
  • 12. D. Ornstein, B. Weiss, Entropy and isomorphism theorems for actions of amenable groups, J. Analyse Math. 48 (1987), 1-141. MR 0910005 (88j:28014)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37A05, 37A15, 37A25, 37A30, 37A35, 28D05, 28D15, 47A05, 47A35, 47D03

Retrieve articles in all journals with MSC (2000): 37A05, 37A15, 37A25, 37A30, 37A35, 28D05, 28D15, 47A05, 47A35, 47D03


Additional Information

Oleg N. Ageev
Affiliation: Department of Mathematics, Moscow State Technical University, 2nd Baumanscaya St. 5, 105005 Moscow, Russia
Address at time of publication: Max Planck Institute of Mathematics, P.O. Box 7280, D-53072 Bonn, Germany
Email: ageev@mx.bmstu.ru, ageev@mpim-bonn.mpg.de

DOI: https://doi.org/10.1090/S0002-9939-05-08380-2
Keywords: Group actions, ergodic theory, conjugations to its squares
Received by editor(s): November 20, 2004
Published electronically: October 6, 2005
Additional Notes: The author was supported in part by the Max Planck Institute of Mathematics, Bonn, and the Programme of Support of Leading Scientific Schools of the RF (grant no. NSh-457.2003.1)
Communicated by: Michael Handel
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society